Louisiana, 2013Damaging Wind in Louisiana, July 14, 2013
July 14, 2013 · NWS JAN · 1 event in 1 county or zone
An upper level disturbance interacted with abundant gulf moisture in place across the region to kick off a severe storm on the 14th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance interacted with abundant gulf moisture in place across the region to kick off a severe storm on the 14th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 14, 9:43 AM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 14, 9:43 AM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1043 AM CDT SUN JUL 14 2013
.UPDATE...MID LEVEL TROUGH/LOW CONTINUES TO PULL OFF TO THE WEST AND
IS LOCATED ACROSS SOUTHERN MISSOURI. ON THE BACKSIDE OF THIS
TROUGH...MOISTURE CONTINUES TO SLOWLY INCREASE ACROSS THE REGION.
THE DRIER AIR THAT THE ARKLAMISS WAS LUCKY TO SEE THIS WEEKEND WILL
BE COMING TO AN END. 12Z AREA SOUNDINGS SHOW THIS INCREASE IN
MOISTURE: 1.89 INCHES PW ON KBMX...1.53 INCHES PER KJAN CONTRASTED
WITH 0.86 INCHES ON KLZK. BY THIS AFTERNOON...MODELS SHOW PW VALUES
AT LEAST 1.5 INCHES AREAWIDE. AS TEMPERATURES INCREASE THIS
AFTERNOON...SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN RETURN TO THE
AREA. HI RES WRF MODELS INDICATE MORE IN THE WAY OF CONVECTION
OCCURRING FURTHER TO THE WEST THAN PREVIOUSLY THOUGHT AND HAVE
INCREASED POPS HERE FOR THE AFTERNOON. IT IS ALSO IN THIS REGION
THAT...PER LOCAL MICROBURST CHECKLIST...WE HAVE A GREATER RISK FOR
STRONG TO SEVERE STORMS. GENERALLY FROM HATTIESBURG...TO
JACKSON...TO THE DELTA HAS A BETTER CHANCE OF SEEING SUCH STORMS AS
HEATING SHOULD BE GREATER THAN IN THE EAST WHERE CLOUD COVER IS
ALREADY IMPACTING HEATING. WHILE MOISTURE IS NOT AS GREAT IN THE
WEST...VERTICAL TOTALS ARE NEARER TO 27-28C AND SUBSTANTIALLY HIGHER
DCAPE IS PRESENT GIVEN DRIER AIR ALOFT. GIVEN THESE
PARAMETERS...HAVE ADJUSTED THE HWO AND GRAPHICS TO BETTER REFINE
THIS AREA AND INCLUDE MENTION OF SEVERE POTENTIAL. OTHER PARAMETERS
OF THE FORECAST WERE IN GOOD SHAPE...WITH ONLY MINOR ADJUSTMENTS
MADE AND WX/POPS ADJUSTED. /28/
&&
.AVIATION...CONDS CONTINUE TO TREND VFR THIS MORNING WITH VFR CONDS
TO PERSIST THRU THE REMAINDER OF THE DAY. ISOLD/SCT SHRA AND TSRA
WILL DEVELOP AROUND/JUST AFTER MID DAY WITH THIS ACTIVITY CONTINUING
INTO THE EVENING HRS. GUSTY WINDS AND HAIL WL BE PSBL INVOF THIS
CONVECTION. SHRA MAY VERY WELL LINGER INTO THE NIGHT TIME HRS FOR
AREAS ALONG/W OF I-55 GRADUALLY DIMINISHING WITH TIME. MVFR/IFR CIG
AND VSBY WL BE PSBL ACROSS ALL AREAS EARLY TOMORROW MORNING. /BK/
&&
.PREV DISCUSSION... /ISSUED 340 AM CDT SUN JUL 14 2013/
SHORT TERM...SUNDAY THROUGH MONDAY NIGHT...SHARP RETROGRADING
TROUGH AXIS EARLIER TONIGHT HELPED PROLONG EASTERN MS CONVECTIVE
ACTIVITY WELL PAST THE TYPICAL DIURNAL CYCLE...DESPITE LIMITED
MOISTURE AND INSTABILITY. THIS TROUGH AXIS WILL POTENTIALLY AID IN
ISOLATED TO SCATTERED TSTORM DEVELOPMENT BEFORE AFTERNOON IN FAR
WESTERN AND SOUTHWESTERN ZONES...BUT OTHERWISE WILL SHIFT WEST OF
THE REGION BEFORE PEAK HEATING. THE EXODUS OF THIS FEATURE WILL
LEAVE INSTABILITY AND MOISTURE ADVECTION AS PRIMARY DRIVERS OF
CONVECTION THIS AFTERNOON. THIS WILL ESPECIALLY BE THE CASE IN EAST
CENTRAL AND NORTHEASTERN MS WHERE ATMOSPHERIC COLUMN MOISTURE WILL
BE IN DECENT SUPPLY. HOWEVER...FURTHER WEST...THE HIGH PRECIPITABLE
WATER AIR MASS WILL WAIT UNTIL TONIGHT OR MONDAY TO COME ADVECTING
IN FROM THE SOUTHEAST THUS POPS KEPT IN THE 20 TO 30 PERCENT RANGE.
CONCERNING STORM INTENSITIES...WE DID HAVE A FEW POTENT STORMS LATE
YESTERDAY DESPITE MARGINAL MOISTURE AND TEMPS IN THE 80S...MAINLY
BECAUSE UPPER LEVEL TEMPS WERE RELATIVELY CHILLY AND THERE WAS SOME
AMBIENT DEEP LAYER WIND SHEAR. SUCH WILL BE THE CASE AGAIN TODAY
WHERE TEMPERATURES WILL STRUGGLE TO CLEAR OUT OF THE 80S IN MOST
SPOTS BUT THERE COULD BE A FEW POTENT STORMS AROUND. AT THIS POINT
THE POTENTIAL FOR TRULY SEVERE STORMS NOT GREAT BECAUSE OF MARGINAL
INSTABILITY BUT WILL INCLUDE STRONG WORDING IN HWO AND GRAPHICS.
EXPECT ACTIVITY TO MOSTLY DIMINISH BY MID EVENING ALTHOUGH
INCREASING MOISTURE ADVECTION FOR THE BULK OF THE REGION COULD
RESULT IN A FEW ISOLATED SHOWERS PERSISTING THROUGH THE NIGHT.
ON MONDAY...THE PREVIOUSLY MENTIONED TROUGH AXIS WILL BE FAR ENOUGH
WEST TO NOT BE ANY INFLUENCE AT ALL...BUT CLIMATOLOGICALLY STRONG
AND MOIST SOUTHEAST FLOW WILL CONTINUE. DRY MID LEVEL AIR THAT COULD
BE A LIMITING FACTOR TO CONVECTIVE COVERAGE IN MANY CENTRAL AND
WESTERN AREAS OF THE CWA TODAY WILL LIKELY NOT BE AS MUCH OF AN
ISSUE TOMORROW. STILL ANTICIPATE MOST OF THE ACTIVITY IN THE
AFTERNOON AND MOST CONCENTRATED SOUTH OF I-20 AS EARLY SEABREEZE
ACTIVITY AND OUTFLOW BOUNDARIES PROPAGATE NORTHWARD. PRECIPITATION
FOR MONDAY WILL DEFINITELY BE ABOVE NORMAL THOUGH WITH POPS AT 30 IN
NORTHERN ZONES...RAMPING UP TO 40 TO 60 IN FAR SOUTHERN ZONES. UPPER
LEVEL TEMPERATURES WILL BE A LITTLE WARMER TOMORROW WITH DEEP LAYER
SHEAR SLIGHTLY LESS. THEREFORE INSTABILITY WILL AGAIN BE
MARGINAL...ESPECIALLY WITH MANY AREAS STILL LIKELY NOT BREAKING 90
DEGREES. HOWEVER...IT SEEMS AN ISOLATED STRONG STORM PRODUCING GUSTY
WINDS IS STILL A RISK TOMORROW GIVEN WEIGHT OF PARAMETER SPACE AND
THIS RISK WILL BE MENTIONED IN THE HWO. EXPECT NEARLY ALL OR ALL OF
THE CONVECTION TO DIMINISH BY THE MID TO LATE EVENING HOURS. /BB/
LONG TERM...TUESDAY THROUGH NEXT SUNDAY...THROUGH THE REMAINDER OF
THE WORK WEEK...THE UPPER LEVEL LOW WILL CONTINUE TO SHIFT WEST AND
WEAKEN OVER THE SOUTHWEST UNITED STATES. MEANWHILE...UPPER LEVEL
RIDGING CENTERED TO OUR NORTH WILL BUILD EAST TO WEST INCREASING ITS
PRESENCE OVER THE FORECAST AREA. OVER THE WEEKEND...THIS RIDGE WILL
REMAIN OVER THE REGION BUT IT GRADUALLY LOOKS TO BEGIN BREAKING DOWN
DURING THIS TIME.
SHOWERS AND STORMS THROUGH THE ENTIRE FORECAST PERIOD WILL REMAIN
CONFINED PRIMARILY TO THE AFTERNOON AND EARLY EVENING HOURS. HOT
AND HUMID CONDITIONS WILL CONTINUE AS AFTERNOON HIGHS WILL WARM INTO
THE MIDDLE 90S EACH DAY. MEANWHILE...LOWS REMAIN MILD AS THEY ONLY
SLIP INTO THE LOWER 70S. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 89 70 89 71 / 33 24 42 31
MERIDIAN 86 70 87 71 / 47 39 44 34
VICKSBURG 90 70 90 69 / 35 18 35 30
HATTIESBURG 89 71 88 72 / 40 24 56 29
NATCHEZ 88 70 88 70 / 38 20 43 23
GREENVILLE 90 71 90 72 / 25 25 30 27
GREENWOOD 89 71 89 71 / 27 32 30 27
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
28/BK
Hazardous weather outlook, Jul 14, 9:27 AM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1027 AM CDT SUN JUL 14 2013
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037-
040>045-047>066-072>074-151530-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
1027 AM CDT SUN JUL 14 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING AS AN UPPER DISTURBANCE INTERACTS WITH INCREASING MOISTURE
ACROSS THE REGION. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS
OF 50 TO 60 MPH AS WELL AS PENNY TO QUARTER SIZE HAIL. FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS CAN BE
ANTICIPATED AS WELL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED STRONG THUNDERSTORMS ARE AGAIN POSSIBLE MONDAY AFTERNOON.
THE PRIMARY RISK WITH THE MOST INTENSE STORMS IS WIND GUSTS OF 40 TO
50 MPH. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY
DOWNPOURS CAN BE ANTICIPATED WITH STRONG STORMS.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING.
MSZ029>033-038-039-046-151530-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-KEMPER-
1027 AM CDT SUN JUL 14 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE MIDDAY THROUGH AFTERNOON.
THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 40 TO 50 MPH AS
WELL AS SOME SMALL HAIL. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES
AND HEAVY DOWNPOURS CAN BE ANTICIPATED WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED STRONG THUNDERSTORMS ARE AGAIN POSSIBLE MONDAY AFTERNOON.
THE PRIMARY RISK WITH THE MOST INTENSE STORMS IS WIND GUSTS OF 40 TO
50 MPH. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY
DOWNPOURS CAN BE ANTICIPATED WITH STRONG STORMS.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
BK
In the hours before
Special weather statement, Jul 14, 12:21 PM CST, 19 minutes before
LAZ025-MSZ047-053-141850-
WARREN MS-CLAIBORNE MS-TENSAS LA-
121 PM CDT SUN JUL 14 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
121 PM CDT SUN JUL 14 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES EAST OF NEWELLTON AT 121
PM CDT...MOVING NORTH AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WEST CENTRAL CLAIBORNE AND SOUTHWESTERN WARREN COUNTIES...
AND NORTHEASTERN TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3220 9132 3223 9127 3221 9123 3224 9120
3225 9113 3221 9112 3223 9109 3222 9107
3200 9103 3195 9124 3220 9136
TIME...MOT...LOC 1821Z 165DEG 18KT 3207 9116
BKSpecial weather statement, Jul 14, 12:23 PM CST, 17 minutes before
ARZ074-141850-
ASHLEY AR-
123 PM CDT SUN JUL 14 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
123 PM CDT SUN JUL 14 2013
STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WERE LOCATED NEAR WILMOT AND MONTROSE AT 122
PM CDT...MOVING NORTH AT 20 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN ASHLEY COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3339 9179 3340 9169 3339 9145 3333 9146
3301 9146 3300 9163 3301 9168
TIME...MOT...LOC 1822Z 176DEG 20KT 3304 9157
BKThunderstorm Wind, Tensas
- When
- July 14, 12:40 PM CST
- Where
- Tensas County, 3.13 mi SE of Lake Bruin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 31.950, -91.210
Trees and power lines were blown down in the Lake Bruin and Louisiana Highway 606 areas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Michigan, July 14 to 19, 2013173 injured · 17 events
- Rip Current in South Carolina, July 14, 20133 deaths · 1 event
- Heat in Pennsylvania, July 14, 20131 death · 1 event
- Rip Current in Florida, July 14, 20131 death · 1 event
- Hail and Damaging Winds in Arkansas, July 14, 2013$50,000 · 1.75 in hail · 7 events
- Dense Fog in Virginia, July 14, 20137 events
- Hail and Damaging Winds in Oklahoma, July 14, 20131 in hail · 7 events
- Flash Flood and Flood in New Mexico, July 14, 2013$2,000 · 53 kt wind · 5 events
- Flash Flooding in Colorado, July 14, 2013$10,000 · 4 events
- Hail in Oklahoma, July 14, 20131.25 in hail · 3 events
- Flash Flood and Hail in Arizona, July 14, 20130.75 in hail · 2 events
- Damaging Winds in South Carolina, July 14, 201350 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461312.